(Closed) Going off the pill, and, um, libido…

posted 7 years ago in Intimacy
Post # 3
Member
659 posts
Busy bee
  • Wedding: March 2011

I would love to hear responses to this.  I’m the same way. I’d rather not go off BC (I use nuvaring) but will if I have to (we always use condoms anyway i just like double protection).

If getting my groove back will come from no more BC after 10 years on it, I’d be happy. 

(Then again, I’m pretty sure a vacation from all my duties would also give it back.  I’m ALWAYS tired.  It’s not even 9pm and I want to be in bed)

Post # 4
Member
177 posts
Blushing bee
  • Wedding: December 2012

I went off bc after losing my health insurance and after a few weeks my desire increased.  I’m not 100% if it was the bc or the fact that I stopped working and had less stress in my life.

Maybe you could try some behavior changes over the next few weeks.  Like carving out some special sexy time or addressing any stress in your life.   If that doesn’t help your libido then I would contact the gyno to see if there could be another cause for how you are not feeling.  

Post # 5
Member
2829 posts
Sugar bee
  • Wedding: June 2011

I think it takes your body a few cycles to ‘normalise’ and balance your hormones — you have to remember that since you were on birth control your body has basically been on vacation from producing hormones/the right amount of hormones, and just like anyone coming back from vacation, it may take some time to get back into the swing of things.

I agree with Miss Yoga Pants, taking time for sex and taking time to address stress are two very major factors in boosting your libido — also don’t rule out self-esteem or depression. If you’ve been feeling down/down on yourself lately it could be affecting your libido as well.

Exercise also helps to increase your drive due to the relaxing nature of endorphins.

But if you don’t see an improvement (no matter how slight) definitely talk to your ob/gyn, as a lowered sex drive could be due to a hormone imbalance.

Post # 6
Member
659 posts
Busy bee
  • Wedding: March 2011

If there were a realistic way to relax (i.e. not have to work), I’d be the first in line.  My FH doesn’t pressure, and we cuddle all the time, I just feel terrible about always wanting to sleep after a day of work, gym, cooking, cleaning, and commuting. 

Life is full of stressers that, to me, if I don’t take care of them, life is more stressful! god having kids will just make it SO much better, eh? 🙂

Post # 7
Member
232 posts
Helper bee
  • Wedding: December 2010

I was wondering the same thing. I plan to go off maybe a couple of months after we are married so we can start trying to have a baby, but I was wondering would my libido just bounce back or take its sweet time.

Post # 8
Member
2004 posts
Buzzing bee
  • Wedding: November 2008

Yes, it’s too soon to worry! You may not have ovulated this cycle, and the hormonal changes associated with ovulation are what cause the increase in libido. Give your body a few months to get used to not being on hormones. Also, the increase in libido you may experience isn’t constant—it is tied to your cycle. You will probably feel a higher libido around mid-cycle (close to ovulation) and then after ovulation it will drop down to how you used to feel on the pill. Psychological factors also play a big role, so don’t neglect taking the time to relax and enjoy yourself.

Post # 10
Member
375 posts
Helper bee

umm in my experience (and from other articles I’ve read) the pill decreases libido (not the other way around). Ever since being off the pill, I’ve been less moody, more affectionate and libido has gone up.

Post # 11
Member
271 posts
Helper bee

@nqz100: and @jindc: I was on the pill for over 10 years straight and stopped taking it in August because I wanted my sex drive back.  I am glad to say, it’s back!  I noticed a difference pretty quickly but I will say it really kicked back in in September.  Nothing else in my life has changed.  If anything my job has been a little more stressful as has my relationship.  So I wouldn’t worry just yet.  It is nice having it back though!Smile

Edit:  My period skipped completely in August.  I got it on September 5.  And again on October 13.  So it’s not quite like clockwork like it was when I was on the pill.

Post # 12
Member
659 posts
Busy bee
  • Wedding: March 2011

I REALLY don’t want to go off BC until FH goes to Afghanistan….it’d be terrible to get pregnant by mistake before he left…so I have a feeling I’ll be waiting.  But looking forward to it, I think, after all these years on it.

Post # 13
Member
1315 posts
Bumble bee
  • Wedding: May 2011

I’m just through my first pill free month in about a dozen years. My period did come, and I swear I thought I was gonna bleed to death. I was also a moody cow the day before it came – I was snapping at himself all morning, only in the afternoon did I figure it out! I’m hoping my libido comes home too, it’s one of a list of reasons I gave it up.

Weight gain, libido, adult acne, moods, wanting to remove hormonal load in advance of TTC… If you’re sure you’re not pregnant, I wouldn’t worry about your period being a no-show – they always say it takes about three months for your body to adjust to starting or stopping  any medication.

Here’s hoping we all have a saucy Xmas lol !

Post # 15
Member
163 posts
Blushing bee
  • Wedding: July 2010

When I went off the pill it took my period 2 months to show up, and my libido increased a bit at first and then stayed the same. It never seemed to come back to how it was before (very strong), but it did get a bit better. However, I did have horrible acne for a year (until I went back on the pill).

Post # 16
Member
49 posts
Newbee
  • Wedding: December 1989

You may could just try switching pills.  The first pill my Dr ever gave me did lower my libido.  But I didn’t like it for other reasons so I switched to Cryselle (generic for something else).  My libidio went right back to normal and I”ve never had problems since switching.  I do know that the BC I currently take has a lower dose of hormones than the first kind, so maybe just switching up the mix may help!

The topic ‘Going off the pill, and, um, libido…’ is closed to new replies.

Find Amazing Vendors